[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.61.50. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1967

Anaphylactic Reaction to Mannitol

Author Affiliations

Philadelphia
From the Glaucoma Service, Wills Eye Hospital, Philadelphia.

Arch Ophthalmol. 1967;78(5):583-584. doi:10.1001/archopht.1967.00980030585004
Abstract

Mannitol administered intravenously produced a severe reaction resembling anaphylaxis in a healthy 65-year-old woman with glaucoma and a positive allergic history, who had never knowingly received the medication before. Skin testing suggested an immediate-type hypersensitivity of the patient to mannitol. Since mannitol is an important component of most fungi it is possible that the initial sensitizing episode occurred 40 years previously when the patient received "allergy shots."

×